Resurgence of the Kontsevich-Zagier series
[Résurgence de la série de Kontsevich-Zagier]
Annales de l'Institut Fourier, Tome 61 (2011) no. 3, pp. 1225-1258.

L’article porte sur la série de Kontsevich-Zagier

f(q)=n=0(1-q)(1-qn)

Nous donnons une formule explicite pour sa transformée de Borel lorsque q=e 1/x , d’où son prolongement analytique, ses singularités (toutes sur l’axe des réels positifs) et la monodromie locale peuvent être déterminés. Nous donnons également deux formules (l’une impliquant la fonction éta de Dedekind, et l’autre impliquant la fonction d’erreur complexe) pour la sommation à droite, à gauche et médiane de la transformée de Borel. Nous démontrons aussi que les valeurs limites de la somme médiane, aux multiples rationnels de 1/(2iπ), coïncident avec les valeurs de f(q) aux racines complexes de l’unité. Notre théorème s’étend plus généralement à la série entière des noeuds du tore et les 3-variétés fibrées de Seifert associées par la topologie quantique.

The paper is concerned with the resurgence of the Kontsevich-Zagier series

f(q)=n=0(1-q)(1-qn)

We give an explicit formula for the Borel transform of the power series when q=e 1/x from which its analytic continuation, its singularities (all on the positive real axis) and the local monodromy can be manifestly determined. We also give two formulas (one involving the Dedekind eta function, and another involving the complex error function) for the right, left and median summation of the Borel transform. We also prove that the limiting values of the median sum at rational multiples of 1/(2πi) coincide with the values of f(q) at the corresponding complex roots of unity. Our resurgence theorem extends more generally to the power series of torus knots and Seifert fibered 3-manifolds associated by Quantum Topology.

DOI : https://doi.org/10.5802/aif.2639
Classification : 57M27,  40D99
Mots clés : résurgence, prolongement analytique, Kontsevich-Zagier séries, transformée de Laplace, transformée de Borel, noeuds, TQFT, séries de Gevrey
@article{AIF_2011__61_3_1225_0,
     author = {Costin, Ovidiu and Garoufalidis, Stavros},
     title = {Resurgence of the Kontsevich-Zagier series},
     journal = {Annales de l'Institut Fourier},
     pages = {1225--1258},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {61},
     number = {3},
     year = {2011},
     doi = {10.5802/aif.2639},
     mrnumber = {2918728},
     zbl = {1238.57016},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2639/}
}
Costin, Ovidiu; Garoufalidis, Stavros. Resurgence of the Kontsevich-Zagier series. Annales de l'Institut Fourier, Tome 61 (2011) no. 3, pp. 1225-1258. doi : 10.5802/aif.2639. http://archive.numdam.org/articles/10.5802/aif.2639/

[1] Candelpergher, B.; Nosmas, J.C.; Pham, F. Approche de la résurgence, Actualités Mathématiques, Hermann, 1993 | MR 1250603 | Zbl 0791.32001

[2] Candelpergher, B.; Nosmas, J.C.; Pham, F. Premiers pas en calcul étranger, Ann. Inst. Fourier (Grenoble), Volume 43 (1993), pp. 201-224 | Article | Numdam | MR 1209701 | Zbl 0785.30017

[3] Costin, O. On Borel summation and Stokes phenomena for rank-1 nonlinear systems of ordinary differential equations, Duke Math. J., Volume 93 (1998), pp. 289-344 | Article | MR 1625999 | Zbl 0948.34068

[4] Costin, O.; Garoufalidis, S. Resurgence of 1-dimensional series of sum-product type (in preparation)

[5] Costin, O.; Garoufalidis, S. Resurgence of the Euler-MacLaurin summation formula, Annales de l’Institut Fourier, Volume 58 (2008), pp. 893-914 | Article | Numdam | MR 2427514 | Zbl 1166.34055

[6] Costin, O.; Kruskal, M.D. On optimal truncation of divergent series solutions of nonlinear differential systems, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci., Volume 455 (1999) no. 1985, pp. 1931-1956 | Article | MR 1701558 | Zbl 0945.34071

[7] Delabaere, E. Introduction to the Écalle theory, Computer algebra and differential equations, Volume 193, London Math. Soc. Lecture Note Ser., 1994, pp. 59-101 | MR 1278057 | Zbl 0805.40007

[8] Delabaere, E.; Pham, F. Resurgent methods in semi-classical asymptotics, Ann. Inst. H. Poincaré Phys. Théor., Volume 71 (1999), pp. 1-94 | Numdam | MR 1704654 | Zbl 0977.34053

[9] Écalle, J. Resurgent functions, Vol. I-III, Mathematical Publications of Orsay 81-05, 1981 (ibid 81-06 1981, ibid 85-05 1985) | MR 670418

[10] Écalle, J.; Menous, F. Well-behaved convolution averages and the non-accumulation theorem for limit-cycles, The Stokes Phenomenon and Hilbert’s 16th problem, World Scientific, 1996, pp. 71-102 | MR 1443689 | Zbl 0857.34009

[11] Garoufalidis, S. Chern-Simons theory, analytic continuation and arithmetic, preprint 2007 arXiv:0711.1716, Acta Math. Vietnam., Volume 33 (2008), pp. 335-362 | MR 2501849 | Zbl 1189.57010

[12] Garoufalidis, S.; Le, T.T.Q. Gevrey series in quantum topology, J. Reine Angew. Math. (2007), pp. 1-27 (in press) | MR 2404749 | Zbl 1151.57006

[13] Gelfreich, V.; Sauzin, D. Borel summation and splitting of separatrices for the Hénon map, Ann. Inst. Fourier, Volume 51 (2001), pp. 513-567 | Article | Numdam | MR 1824963 | Zbl 0988.37031

[14] Habiro, K. On the quantum 𝔰𝔩 2 invariants of knots and integral homology spheres, Geom. Topol. Monogr., Volume 4 (2002), pp. 55-68 | Article | MR 2002603 | Zbl 1040.57010

[15] Habiro, K. Cyclotomic completions of polynomial rings, Publ. Res. Inst. Math. Sci., Volume 40 (2004), pp. 1127-1146 | Article | MR 2105705 | Zbl 1098.13032

[16] Hikami, K. Quantum invariant for torus link and modular forms, Comm. Math. Phys., Volume 246 (2004), pp. 403-426 | Article | MR 2048564 | Zbl 1060.57011

[17] Hikami, K. On the quantum invariant for the Brieskorn homology spheres, Internat. J. Math., Volume 16 (2005), pp. 661-685 | Article | MR 2153489 | Zbl 1088.57013

[18] Huynh, V.; Le, T.T.Q. On the Colored Jones Polynomial and the Kashaev invariant, Fundam. Prikl. Mat., Volume 11 (2005), pp. 57-78 | MR 2216852 | Zbl 1181.57015

[19] Jungen, R. Sur les séries de Taylor n’ayant que des singularités algébrico-logarithmiques sur leur cercle de convergence, Comment. Math. Helv., Volume 3 (1931), pp. 266-306 | Article | MR 1509439 | Zbl 0003.11901

[20] Kashaev, R. The hyperbolic volume of knots from the quantum dilogarithm, Modern Phys. Lett. A, Volume 39 (1997), pp. 269-275 | MR 1434238 | Zbl 0876.57007

[21] Lawrence, R.; Zagier, D. Modular forms and quantum invariants of 3-manifolds, in Sir Michael Atiyah: a great mathematician of the twentieth century, Asian J. Math., Volume 3 (1999), pp. 93-107 | MR 1701924 | Zbl 1024.11028

[22] Le, T.T.Q. Integrality and symmetry of quantum link invariants, Duke Math. J., Volume 102 (2000), pp. 273-306 | Article | MR 1749439 | Zbl 0951.57004

[23] Le, T.T.Q.; Murakami, J.; Ohtsuki, T. A universal quantum invariant of 3-manifolds, Topology, Volume 37 (1998), pp. 539-574 | Article | MR 1604883 | Zbl 0897.57017

[24] Lebedev, N.N. Special functions and their applications, Dover Publications, Inc., 1972 | MR 350075 | Zbl 0271.33001

[25] Malgrange, B. Introduction aux travaux de J. Écalle, Enseign. Math., Volume 31 (1985), pp. 261-282 | MR 819354 | Zbl 0601.58043

[26] Mandelbrojt, S. Séries lacunaires, Hermann, 1936 (pp. 18) | Zbl 0013.27005

[27] Menous, F. The well-behaved Catalan and Brownian averages and their applications to real resummation, Proceedings of the Symposium on Planar Vector Fields (Lleida, 1996), Publ. Mat., Volume 41 (1997), pp. 209-222 | MR 1461652 | Zbl 0883.40007

[28] Murakami, H.; Murakami, J. The colored Jones polynomials and the simplicial volume of a knot, Acta Math., Volume 186 (2001), pp. 85-104 | Article | MR 1828373 | Zbl 0983.57009

[29] Olivé, C.; Sauzin, D.; Seara, T.M. Two examples of resurgence, Analyzable functions and applications (Contemp. Math.), Volume 373 (2005), pp. 355-371 | MR 2130836 | Zbl 1087.34061

[30] Olver, F. Asymptotics and special functions, Reprint. AKP Classics. A K Peters, Ltd., Wellesley, MA, 1997 | MR 1429619 | Zbl 0303.41035

[31] Ramis, J.P. Séries divergentes et théories asymptotiques, Panoramas et Syntheses, suppl., 121, Bull. Soc. Math. France, 1993 | MR 1272100

[32] Reshetikhin, N.; Turaev, V. Ribbon graphs and their invariants derived from quantum groups, Commun. Math. Phys., Volume 127 (1990), pp. 1-26 | Article | MR 1036112 | Zbl 0768.57003

[33] Turaev, V. The Yang-Baxter equation and invariants of links, Inventiones Math., Volume 92 (1988), pp. 527-553 | Article | MR 939474 | Zbl 0648.57003

[34] Turaev, V. Quantum invariants of knots and 3-manifolds, de Gruyter Studies in Mathematics, 18, Walter de Gruyter, Berlin New York, 1994 | MR 1292673 | Zbl 0812.57003

[35] Witten, E. Quantum field theory and the Jones polynomial, Commun. Math. Physics., Volume 121 (1989), pp. 360-376 | Article | MR 990772 | Zbl 0667.57005

[36] Zagier, D. Vassiliev invariants and a strange identity related to the Dedekind eta-function, Commun. Math. Physics., Volume 40 (2001), pp. 945-960 | MR 1860536 | Zbl 0989.57009